Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 285, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 30, 2019, 7:54 PM CDT for Wheeler County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2019, 7:54 PM CDT (00:54 UTC)
- Expired
- Sep 30, 2019, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 169 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 8:13 PM CDT | HAIL 0.88 | 10 Ene Bartlett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 11.1
The text
As transmitted.
870
WUUS53 KLBF 010054
SVRLBF
NEC183-010130-
/O.NEW.KLBF.SV.W.0285.191001T0054Z-191001T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
754 PM CDT Mon Sep 30 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Eastern Wheeler County in north central Nebraska...
* Until 830 PM CDT.
* At 753 PM CDT, a severe thunderstorm was located 7 miles west of
Spalding, or 23 miles east of Ord, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bartlett and Pibel Lake State Recreation Area.
This includes Highway 281 between mile markers 132 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 9862 4203 9849 4196 9829 4174 9830
TIME...MOT...LOC 0053Z 207DEG 35KT 4171 9849
HAIL...1.00IN
WIND...60MPH
$$
Gomez2 follow-up statements
329
WWUS53 KLBF 010113
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
813 PM CDT Mon Sep 30 2019
NEC183-010130-
/O.CON.KLBF.SV.W.0285.000000T0000Z-191001T0130Z/
Wheeler NE-
813 PM CDT Mon Sep 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN WHEELER COUNTY...
At 813 PM CDT, a severe thunderstorm was located 9 miles east of
Bartlett, or 35 miles northeast of Ord, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bartlett.
This includes Highway 281 between mile markers 136 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4180 9859 4203 9849 4196 9829 4177 9830
TIME...MOT...LOC 0113Z 207DEG 35KT 4189 9837
HAIL...1.00IN
WIND...60MPH
$$
Gomez329
WWUS53 KLBF 010124
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
824 PM CDT Mon Sep 30 2019
NEC183-010134-
/O.EXP.KLBF.SV.W.0285.000000T0000Z-191001T0130Z/
Wheeler NE-
824 PM CDT Mon Sep 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHEELER COUNTY WILL
EXPIRE AT 830 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4180 9859 4203 9849 4196 9829 4177 9830
TIME...MOT...LOC 0124Z 207DEG 35KT 4198 9831
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:10 PM CDT, 44 minutes earlier.
Area forecast discussion, Sep 30, 7:10 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 710 PM CDT Mon Sep 30 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 237 PM CDT Mon Sep 30 2019 The surface cold will be positioned just southeast of the forecast area by 00Z this evening. Modest instability will be n place near and just north of the front with sufficient 0-3km shear of 45-50kts. Deep layer forcing will increase quickly in the evening as a low level jet develops and increases convergence along north of the front. Scattered thunderstorms should develop quickly, within an environment marginally supportive for isolated strong to severe storms. The area of concern will be south of an Imperial through North Platte to Ewing line. Isolated damaging wind gusts and some hail possible. Storms look to transition to elevated showers and thunderstorms with a modest mid level lapse rates near 7 C/km. POPs increase into the likely category most areas by late evening and remain so overnight. Additional concerns regard the potential for heavy rain with storms lifting northeast away from the boundary. Though the heaviest rainfall looks to fall south and east of the local CWA, training storms are possible with total rain amounts of up to 1.0" possible tonight through Tuesday. Heaviest rainfall amounts across the southeast were lowered from the previous forecast. Lows tonight will generally range from near 40 northwest Sandhills to near 50 far southeast. Highs Tuesday will be much below normal for early October from about 25 degrees below normal northwest (mid to upper 40s) to 15 degrees below normal south (mid 50s). On Tuesday, an upper trough positioned across the Intermountain West in tandem with an upper ridge over the Southeast U.S., will provide southwesterly flow aloft and persistent isentropic upglide. Skies will remain overcast Tuesday, with categorical POPs in central Nebraska during the morning and likely POPs over much of the remaining area. Additional rainfall amounts could reach a quarter to half inch across southeastern areas. Shower chances increase to likely again Tuesday night as the base of the upper trough swings through Wyoming and western Colorado. Even with the colder air, wet bulb temperature remain above 35 degrees in Sheridan and nw Cherry County. Thus, expecting all precipitation to fall as rain with no travel impacts aside from wet surfaces. Lows will range from the mid to upper 30s in the northwest to mid 40s southeast. No potential for frost during this time given moist low levels and overcast skies. .LONG TERM...(Wednesday through Monday) Issued at 237 PM CDT Mon Sep 30 2019 A good chance for morning showers Wednesday morning, ending in the afternoon. Mainly cloudy skies, to see some return sunshine southwestern areas in the afternoon. High again much below normal from near 50 northeast to near 60 far southwest. Clear skies and surface high pressure near 1028mb will settle over western Nebraska Wednesday night. Overnight lows upper 20s to lower 30s west of Valentine through Ogallala to mid 30s further east. It looks probable for the first frost/freeze for the growing season, at least across our west. Dry conditions Thursday and Friday, as upper ridging crosses the region. Highs return to the upper 50s to mid 60s Thursday and the 60s to near 70 Friday. A chance for showers Friday night into Saturday as an upper trough crosses the Northern Plains. Temperature remain slightly below normal in the low to mid 60s Saturday through Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 659 PM CDT Mon Sep 30 2019 Isolated to scattered thunderstorms are possible this evening then rain showers are possible through the day. IFR conditions are expected after midnight. Winds will increase overnight and remain breezy during the day across southwest Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Sep 30, 2:53 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 253 PM CDT Mon Sep 30 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-012000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 253 PM CDT Mon Sep 30 2019 /153 PM MDT Mon Sep 30 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Showers and thunderstorm chances increase this evening. There is a marginal risk for strong to severe thunderstorms south and east of a line from Imperial to Ewing where any storms will be capable of producing large hail, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Showers and thunderstorms will remain possible through the day on Tuesday. At this time, the threat for severe weather remains low. There is a chance for some patchy/areas of frost across portions of western and northwest Nebraska Thursday morning. Low temperatures across the northwest Sandhills will fall into the upper 20s, while western Nebraska will be in the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, Sep 30, 7:32 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
732 PM CDT Mon Sep 30 2019
NEZ038-010100-
Custer NE-
732 PM CDT Mon Sep 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
800 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eddyville, or 20 miles north of Lexington, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Ansley, Mason City, Berwyn, Westerville, Buckeye, Pressey
State Wildlife Management Area, Burr Oak, Intersection of Highway 183
and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 77 and 98.
Highway 2 between mile markers 278 and 302.
Highway 92 between mile markers 300 and 307.
LAT...LON 4104 9944 4105 9978 4106 9978 4150 9962
4134 9920 4130 9920
TIME...MOT...LOC 0031Z 200DEG 47KT 4106 9960
GomezSpecial weather statement, Sep 30, 7:35 PM CDT, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 735 PM CDT Mon Sep 30 2019 NEZ059-070-010100- Hayes NE-Lincoln NE- 735 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES UNTIL 800 PM CDT... At 735 PM CDT, Doppler radar was tracking a strong thunderstorm near Hayes Center, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hayes Center, Wellfleet, Dickens, Marengo and Hayes Center State Wildlife Management Area. This includes Highway 83 between mile markers 57 and 58. LAT...LON 4042 10110 4050 10129 4090 10106 4077 10071 TIME...MOT...LOC 0035Z 211DEG 50KT 4053 10114 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:32 PM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Sep 30, 7:35 PM CDT | Special Weather Statement | LBF | Hayes | 25 min |
| Sep 30, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Sep 30, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 28 min |
| Sep 30, 8:11 PM CDT | Special Weather Statement | LBF | Lincoln | 34 min |
| Sep 30, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Sep 30, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 42 min |
| Sep 30, 8:23 PM CDT | Special Weather Statement | LBF | Wheeler | 22 min |
| Sep 30, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 36 min |
| Sep 30, 8:33 PM CDT | Special Weather Statement | LBF | Loup | 27 min |
| Sep 30, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 31 min |
| Sep 30, 8:52 PM CDT | Special Weather Statement | LBF | Frontier | 38 min |
| Sep 30, 8:53 PM CDT | Special Weather Statement | LBF | Garfield | 37 min |
| Sep 30, 8:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Sep 30, 9:15 PM CDT | Special Weather Statement | LBF | Holt | 30 min |
| Sep 30, 9:24 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Sep 30, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 33 min |
| Sep 30, 9:33 PM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Sep 30, 9:43 PM CDT | Special Weather Statement | LBF | Boyd | 32 min |
| Sep 30, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 40 min |
| Sep 30, 9:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 23 min |
| Sep 30, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 35 min |
| Sep 30, 10:00 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| Sep 30, 10:04 PM CDT | Areal Flood Advisory | LBF | Custer, Loup | 4 hr |
| Sep 30, 10:14 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Sep 30, 10:29 PM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Sep 30, 10:44 PM CDT | Special Weather Statement | LBF | Holt | 31 min |
| Sep 30, 10:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Sep 30, 11:03 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.